Depression Home > Prozac Overdose
When a person takes too much Prozac, overdose symptoms may include vomiting, high or low blood pressure, and fainting. To treat a drug overdose, healthcare providers may either administer certain medicines or "pump the stomach." Supportive care may also be an important part of treating a Prozac overdose. This type of treatment may include giving fluids through an IV, monitoring the heart and lungs, and providing a breathing tube to help with breathing.
Prozac® (fluoxetine hydrochloride) is a medication that is used to treat a number of conditions within the brain. As with all medicines, it is possible for a person to overdose on Prozac. The effects of a Prozac overdose will vary depending on a number of factors, including how much Prozac was taken and whether it was taken with any other medicines.
If a person overdoses on Prozac, the symptoms can vary. The most common Prozac overdose symptoms include:
- Fast heart rate (tachycardia)
Other Prozac overdose symptoms may include, but are not limited to:
- Irregular heart rhythm (arrhythmia)
- High blood pressure (hypertension)
- Low blood pressure (hypotension)
- Loss of life.
The treatment for a Prozac overdose will vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Prozac overdose may include:
- Fluids through an intravenous line (IV)
- Medicines to increase blood pressure, control an irregular heart rhythm, or control seizures
- Close monitoring of the heart and lungs
- A breathing tube to help with breathing
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Prozac.